Alert archive / Wisconsin / Gale Warnings in 2011
Gale Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Jan 15, 2011, 4:08 AM CST. It took effect at Jan 15, 2011, 6:00 AM CST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2011, 4:08 AM CST (10:08 UTC)
- In effect from
- Jan 15, 2011, 6:00 AM CST
- Expired
- Jan 15, 2011, 9:54 PM CST
- In force
- 16 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
786 WHUS73 KGRB 151008 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 408 AM CST SAT JAN 15 2011 ...GUSTY NORTHWEST WINDS EXPECTED TODAY... .DEEPENING LOW PRESSURE WILL SHIFT EAST OF THE REGION TODAY... CAUSING GUSTY NORTHWEST WINDS TO DEVELOP. THE WINDS WILL BECOME QUITE STRONG...WITH GUSTS EXCEEDING GALE FORCE AT TIMES NEAR DEATHS DOOR. LMZ542-543-151815- /O.CAN.KGRB.SC.Y.0005.000000T0000Z-110116T0600Z/ /O.NEW.KGRB.SC.Y.0006.110115T1200Z-110116T0600Z/ LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 408 AM CST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * NORTHWEST WINDS 15 TO 25 KTS...WITH HIGHER GUSTS...ARE EXPECTED THROUGH EARLY TONIGHT. * WAVES ARE EXPECTED TO BUILD TO 3 TO 5 FEET TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ541-151815- /O.UPG.KGRB.SC.Y.0005.000000T0000Z-110116T0600Z/ /O.NEW.KGRB.GL.W.0001.110115T1200Z-110116T0600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 408 AM CST SAT JAN 15 2011 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * NORTHWEST WINDS 20 TO 25 KTS...WITH GALE FORCE GUSTS TO 35 TO 40 KTS NEAR DEATHS DOOR...ARE EXPECTED THROUGH EARLY TONIGHT. * WAVES ARE EXPECTED TO BUILD TO 3 TO 5 FEET TOWARD OPEN WATER. LOCALLY HIGHER WAVES ARE LIKELY NEAR DEATHS DOOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ TSK/MPC
3 follow-up statements
899 WHUS73 KGRB 151616 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1016 AM CST SAT JAN 15 2011 ...GUSTY NORTHWEST WINDS EXPECTED TODAY... .DEEPENING LOW PRESSURE WILL SHIFT EAST OF THE REGION TODAY... CAUSING GUSTY NORTHWEST WINDS. WINDS WILL BEGIN TO WEAKEN LATE TONIGHT AS THE LOW PRESSURE MOVES INTO EASTERN ONTARIO. LMZ541-160030- /O.CON.KGRB.GL.W.0001.000000T0000Z-110116T0600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1016 AM CST SAT JAN 15 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * NORTHWEST WINDS TO 30 KNOTS...WITH GALE FORCE GUSTS TO 35 TO 40 KNOTS NEAR DEATHS DOOR...ARE EXPECTED THROUGH EARLY TONIGHT. * WAVES ARE EXPECTED TO BUILD TO 3 TO 5 FEET TOWARD OPEN WATER. LOCALLY HIGHER WAVES ARE LIKELY NEAR DEATHS DOOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ542-543-160030- /O.CON.KGRB.SC.Y.0006.000000T0000Z-110116T0600Z/ LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1016 AM CST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * NORTHWEST WINDS 15 TO 25 KNOTS...WITH GUSTS TO AROUND 30 KNOTS...ARE EXPECTED THROUGH EARLY TONIGHT. * WAVES ARE EXPECTED TO BUILD TO 3 TO 5 FEET TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
108 WHUS73 KGRB 152154 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 354 PM CST SAT JAN 15 2011 ...GUSTY NORTHWEST WINDS EXPECTED TO DIMINISH OVERNIGHT... LMZ541-160600- /O.CON.KGRB.GL.W.0001.000000T0000Z-110116T0600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 354 PM CST SAT JAN 15 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * NORTHWEST WINDS 15 TO 25 KNOTS...WITH FREQUENT GALE FORCE GUSTS TO 35 KNOTS NEAR DEATHS DOOR...CAN BE EXPECTED THROUGH THE EVENING. * WAVES ARE EXPECTED TO STAY GENERALLY AROUND 2 TO 4 FT. HOWEVER LOCALLY HIGHER WAVES ARE LIKELY IN THE DEATHS DOOR PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ542-543-160600- /O.CON.KGRB.SC.Y.0006.000000T0000Z-110116T0600Z/ LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 354 PM CST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * NORTHWEST WINDS 15 TO 25 KNOTS...WITH GUSTS TO AROUND 30 KNOTS...ARE EXPECTED THROUGH THE EVENING. * WAVES ARE EXPECTED TO STAY AT 2 TO 4 FT ALONG THE NEAR SHORE AREAS...WITH HIGHER WAVES EXPECTED TOWARDS OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
853 WHUS73 KGRB 160354 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 954 PM CST SAT JAN 15 2011 LMZ541-160500- /O.CAN.KGRB.GL.W.0001.000000T0000Z-110116T0600Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 954 PM CST SAT JAN 15 2011 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE GALE WARNING. * NORTHWEST WINDS 15 TO 20 KNOTS...SHOULD DIMINISH TO 10 TO 15 KNOTS OVERNIGHT. * WAVES WILL SUBSIDE TO 1 TO 2 FEET. $$ LMZ542-543-160500- /O.CAN.KGRB.SC.Y.0006.000000T0000Z-110116T0600Z/ LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 954 PM CST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. * NORTHWEST WINDS AROUND 10 KNOTS. * WAVES ARE EXPECTED TO BE AT 2 FEET OR LESS. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Jan 15, 3:48 AM CST, 20 minutes earlier.
Area forecast discussion, Jan 15, 3:48 AM CST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 348 AM CST SAT JAN 15 2011 .SHORT TERM...TODAY THROUGH SUNDAY...THE MAIN FCST CONCERNS ARE LAKE EFFECT SNOW OVER NC WI/VILAS COUNTY...GUSTY WINDS OVER DOOR COUNTY...SKY COVER AND TEMPS. LOW PRESSURE CONTINUED TO DEEPEN AS IT SHIFTED OUT OF NE WI EARLY THIS MORNING. ALTHOUGH MOST OF THE SNOW HAD ALREADY DEPARTED... ONE FINAL BAND ASSOCIATED WITH THE COLD FRONT WAS STILL MOVG THROUGH OUR SE COUNTIES. AFTER THE SYSTEM SHIFTS EAST...ATTENTION WILL TURN TO LK-EFFECT POTENTIAL OVER NC WI. DEVELOPING NNW WINDS AND INCREASING OVER-WATER INSTABILITY WILL BE FAVORABLE FOR LES OVER NC WI...ESP VILAS COUNTY...TODAY INTO TONIGHT. LIMITING FACTORS INCLUDE STG SUBSIDENCE...POOR THERMAL STRUCTURE WITH ONLY A SHALLOW LAYER SUPPORTIVE OF DENDRITES NEAR THE SFC...AND MARGINAL MOISTURE. GIVEN THE NEGATIVE FACTORS...DO NOT PLAN TO ISSUE ANY WINTER WX HEADLINES FOR VILAS CO. WILL CARRY CATEGORICAL POPS AND MENTION SOME SUB-ADVISORY ACCUMS IN THE SNOW BELT THROUGH TONIGHT. AS THE LOW CONTINUES TO DEEPEN AND PULL AWAY FROM THE RGN THIS MORNING...PRESSURE/ISALLOBARIC GRADIENTS WILL INCREASE OVER NE WI. EXPECT GUSTS TO AROUND 40 MPH TO DEVELOP ACROSS NORTHERN DOOR COUNTY...ESP IN THE SISTER BAY/GILLS ROCK/DEATHS DOOR AREAS. INCREASING DOWNSLOPE WINDS SHOULD CAUSE SOME BREAKS IN THE CLOUD COVER TO OPEN UP OVER PARTS OF NE/EC WI. HIGH PRESSURE WILL BUILD INTO THE RGN LATE TONIGHT AND SUN MORNING... THEN SHIFT EAST DURING THE AFTERNOON. WEAK SOUTH FLOW ON THE BACK SIDE OF THE HIGH MAY RESULT IN ENOUGH WAA/ISENT LIFT TO PRODUCE SOME FLURRIES OVER C WI LATE IN THE DAY. USED A BLEND OF THE TOP PERFORMING GUIDANCE SETS FOR MAX TEMPS TODAY AND SUNDAY. MIN TEMPS FOR TONIGHT ARE A VERY TOUGH CALL. HIGH PRESSURE IS EXPECTED TO BUILD INTO THE RGN...CAUSING 850 MB MOISTURE TO SCOUR OUT. HOWEVER...TIMESECTIONS STILL SHOW PLENTY OF LLVL MOISTURE NEAR THE SFC...AND SOME MID-LEVEL MOISTURE OVER THE SW PART OF THE CWA. TRENDS FOR MOST OF THE WINTER HAVE BEEN FOR THE CLOUDS TO WIN OUT IN THESE SITUATIONS...SO STAYED CLOSE TO THE PREVIOUS FCST...WHICH HAD TEMPS CLOSE TO THE MILDER MET GUIDANCE...IN THE SINGLE DIGITS ABOVE AND BELOW ZERO. .LONG TERM...SUNDAY NIGHT THROUGH NEXT WEDNESDAY. GFS ENSEMBLE MEAN INDICATES A COLD BUT TYPICAL WINTER PATTERN SHAPING UP FOR NEXT WEEK...WITH MID-LEVEL RIDGING OVER THE WEST COAST OF THE NOAM...AND TROUGHING OVER THE EASTERN HALF. THE MAIN FORECAST CHALLENGES INCLUDE THE SNOW ACCUMULATION POTENTIAL SUNDAY NIGHT THROUGH MONDAY NIGHT...AND THE MAGNITUDE OF THE COLD AIR BEHIND THE SYSTEM. LATEST OPERATIONAL MODEL RUNS GIVE SUPPORT TO A 00Z GFS/ECMWF BLEND THROUGH 12Z TUESDAY...WHICH SHOWS A SUBTLE NW TREND WITH THE SURFACE LOW TRACK MONDAY AND MONDAY NIGHT. THEREAFTER...CONFIDENCE FALLS APART FAIRLY QUICKLY AS THE SPREAD RAPIDLY INCREASES. TEND TO SIDE WITH THE ECMWF AS IT IS SHOWING BETTER CONTINUITY WITH PAST MODEL RUNS...THOUGH ADMITTEDLY...DO NOT PLAN TO MAKE MANY CHANGES AFTER 12Z TUESDAY. SUNDAY NIGHT THROUGH MONDAY NIGHT...PACIFIC SHORTWAVE RIDING WITHIN THE LEFT EXIT REGION OF A 140+ KT JET STREAK WILL PUSH A SURFACE LOW ACROSS THE NORTHERN PLAINS SUNDAY NIGHT AND INTO THE NORTHERN MISSISSIPPI VALLEY BY 00Z TUESDAY. AS THE LOW MOVES EAST SUNDAY NIGHT...WILL SEE A DECENT WARM AIR ADVECTION/ISENTROPIC ASCENT EVENT UNFOLD OVER THE WESTERN GREAT LAKES. TIMING OF THE PRECIP INTO THE REGION STILL LOOKS TO OCCUR SUNDAY NIGHT...THOUGH THE BULK OF THE PRECIP ARRIVES MONDAY INTO MONDAY EVENING AS THE SHORTWAVE/LOW PRESSURE/INVERTED SURFACE TROUGH APPROACHES. DO NOT SEE MUCH OPPORTUNITY FOR LAKE ENHANCEMENT WITH JUST AN OPEN WAVE AT 700/500MB. THE LOW THEN SHIFTS NW AS STRONG HEIGHT FALLS OCCUR AHEAD OF A AMPLIFYING ARCTIC SHORTWAVE OVER ONTARIO. STILL SOME QUESTIONS HOW THE PHASING OF THE PACIFIC WAVE WITH THE ARCTIC WAVE WILL IMPACT THE TRACK OF THE SURFACE LOW. STILL THINK A SLOWING AND DRIFT TO THE NW OF THE CURRENT TRACK COULD OCCUR IN SUBSEQUENT MODEL RUNS. AS THE LOW MOVES NE OUT OF THE REGION...NW WINDS BEHIND THE LOW WILL BRING A BRIEF OPPORTUNITY FOR LAKE EFFECT. INCOMING AIRMASS IS QUITE DRY AND THERE MAY NOT BE ENOUGH TIME FOR BANDS TO BECOME ORGANIZED. WILL TEMPER MY EXPECTATIONS FOR ADDITIONAL ACCUMS WITH THE LAKE EFFECT...MAYBE AN ADDITIONAL 1-2 INCHES FOR VILAS. BY THE TIME ITS OVER...QPF LOOKS TO RANGE BETWEEN 0.20 AND 0.4 INCHES...WHICH WILL EQUATE TO 3-5 INCH AMOUNTS OVER A 24 HOUR PERIOD. TUESDAY AND WEDNESDAY...LOW PRESSURE DEPARTS THE REGION ON TUESDAY WHILE ARCTIC HIGH PRESSURE BUILDS IN. NORTHWEST WINDS BEHIND THESE FEATURES WILL COLD ADVECT H850 TEMPS INTO THE NEGATIVE HIGH TEENS TO LOWER 20S. TRAJECTORIES ARE GOOD FOR LAKE EFFECT SNOW OVER N-C WISCONSIN...BUT TEMPS ARE TOO COLD OVER WESTERN LAKE SUPERIOR FOR GOOD DENDRITIC SNOW GROWTH AND AIRMASS IS QUITE DRY. WILL GO AROUND AN INCH FOR TUESDAY MORNING...AND LESS THAN AN INCH FOR TUESDAY AFTERNOON. ELSEWHERE WILL SEE CLEARING THROUGH THE DAY BUT TEMPS WILL NOT WARM UP MUCH FROM THE MORNING LOWS...OR THEY MAY EVEN FALL THROUGH THE DAY. ARCTIC HIGH PRESSURE BUILDS INTO WESTERN WISCONSIN TUESDAY NIGHT. THE PRESSURE GRADIENT AND WIND SPEEDS LOOK A LITTLE TOO BEEFY FOR DECOUPLING TO OCCUR OVER EASTERN WISCONSIN UNTIL VERY LATE BUT CENTRAL WISCONSIN HAS A GOOD POTENTIAL TO DECOUPLE AFTER MIDNIGHT. PREVIOUS SHIFT DROPPED TEMPS EVEN FURTHER EVERYWHERE...BUT SEEMS A LITTLE TOO COLD OVER EASTERN WISCONSIN. WILL RAISE TEMPS THERE...BUT SOME MINUS 20S ARE POSSIBLE OVER CENTRAL WISCONSIN WEDNESDAY MORNING. HIGH PRESSURE WILL BE OVER THE AREA ON WEDNESDAY BUT WILL SEE INCREASING MID AND HIGH CLOUDS THROUGH THE DAY. THE NEXT CLIPPER APPROACHES WEDNESDAY NIGHT. WILL KEEP INHERITED POPS THE SAME TO LET THIS PLAY OUT ANOTHER FORECAST CYCLE. && .AVIATION...SNOW WILL TAPER OFF EARLY THIS MORNING AS A DEEPENING CLIPPER LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT SHIFT EAST OF THE RGN. VSBYS/CIGS SHOULD IMPROVE TO VFR AT MOST LOCATIONS THIS MORNING...ALTHOUGH PATCHY MVFR CIGS MAY LINGER. THE EXCEPTION WILL BE IN NC WI...WHERE LK-EFFECT SNOW SHOWERS...MVFR CIGS AND MVFR/IFR VSBYS CAN BE EXPECTED THROUGH TONIGHT. GUSTY NORTHWEST WINDS WILL AFFECT DOOR COUNTY...WITH GUSTS TO 35 KTS PSBL NORTH OF STURGEON BAY. && .MARINE...HAVE UPGRADED THE SMALL CRAFT ADVISORY TO A GALE FOR THE NORTHERNMOST MARINE ZONE...WITH THE EXPECTATION OF GALE FORCE GUSTS TO 35 TO 40 KTS NEAR DEATHS DOOR...ESP FROM 15Z-21Z. LEFT THE SMALL CRAFT ADVISORY FOR THE SOUTHERN ZONES...BUT DELAYED THE TIMING UNTIL 12Z. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TSK/MPC
Hazardous weather outlook, Jan 14, 8:39 PM CST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 839 PM CST FRI JAN 14 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 839 PM CST FRI JAN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT A BAND OF SNOW MOVING ACROSS THE AREA WILL RESULT IN HAZARDOUS TRAVEL CONDITONS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY LAKE EFFECT SNOW SHOWERS WILL BRING 3 TO 6 INCHES OF SNOW TO THE SNOWBELT AREA OF VILAS COUNTY ON SATURDAY AND SATURDAY NIGHT. SLIPPERY ROADS ARE LIKELY MONDAY AND MONDAY NIGHT. SEVERAL INCHES OF SNOW ARE POSSIBLE AS A SYSTEM MOVES ACROSS THE REGION. BEHIND THIS SYSTEM...PEOPLE SHOULD LIMIT OUTDOOR ACTIVITIES TUESDAY INTO WEDNESDAY AND AGAIN LATER THURSDAY INTO FRIDAY AS ARCTIC AIR WILL BE FIRMLY ENTRENCHED ACROSS THE REGION. THE AIR MASS WILL BE COLD ENOUGH TO PRODUCE FROST BITE ON EXPOSED SKIN WITHIN 30 MINUTES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-151200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 839 PM CST FRI JAN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY GUSTY NORTHWEST WINDS WILL APPROACH GALE FORCE ON SATURDAY... ESPECIALLY NEAR DEATHS DOOR. JS
In the hours before
Special weather statement, Jan 14, 10:08 PM CST, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1008 PM CST FRI JAN 14 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-150630- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 1008 PM CST FRI JAN 14 2011 ...SNOW EXPECTED TO CAUSE TRAVEL DIFFICULTIES OVERNIGHT... THE BAND OF SNOW MOVING THROUGH THE AREA WILL START TO PUSH OFF TO THE EAST OVERNIGHT. THE BAND WILL PRODUCE SOME FAIRLY HEAVY SNOWS...BUT IT WAS FAST MOVING...AND THAT WILL LIMIT TOTAL SNOW ACCUMULATIONS TO AROUND 3 INCHES IN MOST PLACES. THE ACCUMULATING SNOWS WILL BEGIN TO SHIFT OUT OF THE RHINELANDER...WAUSAU...AND STEVENS POINT AREAS BY MIDNIGHT...AND OUT OF EASTERN WISCONSIN WITHIN AN HOUR OR TWO AFTER MIDNIGHT. TEMPERATURES WERE COLD ENOUGH TO CAUSE THE SNOW TO ACCUMULATE ON ROADWAYS...AND CAUSE HAZARDOUS TRAVEL CONDITIONS. ANYONE TRAVELING OVERNIGHT SHOULD PLAN ON A SLOWER THAN NORMAL TRIP...AND USE EXTRA CAUTION. SKOWRONSKI
Local storm report, Jan 15, 12:11 AM CST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1211 AM CST SAT JAN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM SNOW GREEN BAY 44.51N 88.00W
01/15/2011 M2.0 INCH BROWN WI OFFICIAL NWS OBS
6 HOUR TOTAL.
1207 AM SNOW WAUSAU 44.96N 89.63W
01/15/2011 M3.6 INCH MARATHON WI BROADCAST MEDIA
24 HOUR TOTAL.
1207 AM SNOW RHINELANDER 45.63N 89.41W
01/15/2011 M3.0 INCH ONEIDA WI BROADCAST MEDIA
24 HOUR TOTAL.
&&
MPCLocal storm report, Jan 15, 1:46 AM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
146 AM CST SAT JAN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM SNOW MINOCQUA 45.86N 89.69W
01/15/2011 E4.0 INCH ONEIDA WI TRAINED SPOTTER
HIGHWAY 51 IS SNOW COVERED
&&
TSKThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 4:08 AM CST | Small Craft Advisory | GRB | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.